Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Have a black spot under tongue. Could it be a cancer?

User rating for this question
Very Good
Answered by
Practicing since : 2008
Answered : 2059 Questions
I have a black spot under my tongue. Could be cancer?
Posted Tue, 12 Mar 2013 in Cancer
Answered by Dr. Bindiya Bhaskar 1 hour later

Thanks for writing in.

As per the reports produced, the black spot appeared may be due to any of the mentioned factors-
1. Niacin deficiency
2. Oral habits-tobacco/pan chewing
3. Traumatic injury
4. Congenital
5. Medications

I would suggest you to get the biopsy report of the lesion regarding final diagnosis and treatment plan. Direct clinical examination is mandatory to study the type of lesion and chance of being cancerous.
1.     Niacin-6 mg daily supplements can be administered
2.     Stop usage of tobacco/pan chewing if you practice any
3.     Consult your physician and replace the drugs if causing adverse effects as such, ie, black spot under tongue.
4.     Always brush your teeth carefully without causing trauma to the affected site.

Hope this helps.

Please feel free to ask further concerns.
I wish you good health.

Dr. Bindiya Bhaskar.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor